Toxicity and drug interactions
There is no evidence that phylloquinone has any significant toxicity. However, high intakes can overcome the effects of warfarin and other anticoagulants. This means that patients who are being treated with war-farin could overcome the beneficial effects of their medication if they took supplements of vitamin K. The danger is that if their dose of warfarin is increased to counteract the effects of the vitamin supplements and they then stop taking the supplements, they would be receiving considerably too much warfarin and would be at risk of hemorrhage.
It is unlikely that a normal diet could provide a sufficient excess of vitamin K to lead to problems, but habitual consumption of especially rich sources could result in intakes close to those that antagonize thera-peutic warfarin. A diet containing relatively large amounts of foods prepared with vitamin K-rich oils may pose a risk.